Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 31, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Dec 24, 2006, 3:06 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Dec 24, 2006, 7:07 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2006, 3:06 AM PST (11:06 UTC)
- In effect from
- Dec 24, 2006, 7:07 PM PST
- Expired
- Dec 25, 2006, 4:34 AM PST
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 241106 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 406 AM MST SUN DEC 24 2006 IDZ007-008-242200- /O.NEW.KMSO.WI.Y.0031.061225T0000Z-061225T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 306 AM PST SUN DEC 24 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. SOUTH TO SOUTHWEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. LOCAL GUSTS UP TO 55 MPH ARE POSSIBLE. AREAS MOST EFFECTED WILL BE THE CAMAS PRAIRIE AND LOWER HELLS CANYON REGION. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KMSO 242133 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 233 PM MST SUN DEC 24 2006 IDZ007-008-251300- /O.EXT.KMSO.WI.Y.0031.061224T2300Z-061225T1500Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 133 PM PST SUN DEC 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY FOR THE CAMAS PRAIRIE AND THE LOWER HELLS CANYON AND SALMON RIVER REGION... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST MONDAY. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE THROUGH TONIGHT. WINDS HAVE ALREADY DEVELOPED IN THE LOWER SALMON RIVER AREA AND WILL CONTINUE TO STRENGTHEN THROUGH THE AFTERNOON. THESE WINDS WILL DEVELOP LATER THIS EVENING ON THE CAMAS PRAIRIE. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 250240 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 740 PM MST SUN DEC 24 2006 IDZ008-251045- /O.EXT.KMSO.WI.Y.0031.061225T0300Z-061225T1500Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 640 PM PST SUN DEC 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST MONDAY. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP AND WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ IDZ007-251045- /O.EXT.KMSO.WI.Y.0031.061225T0500Z-061225T1500Z/ OROFINO/GRANGEVILLE REGION- 640 PM PST SUN DEC 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM UNTIL 7 AM PST MONDAY. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP AND WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 250307 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 807 PM MST SUN DEC 24 2006 IDZ008-251500- /O.EXT.KMSO.WI.Y.0031.061225T0307Z-061225T1500Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 707 PM PST SUN DEC 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST MONDAY. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP AND WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ IDZ007-251500- /O.EXT.KMSO.WI.Y.0031.061225T0500Z-061225T1500Z/ OROFINO/GRANGEVILLE REGION- 707 PM PST SUN DEC 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY OVER THE CAMAS PRAIRIE... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING UNTIL 7 AM PST MONDAY MORNING OVER THE CAMAS PRAIRIE AND GRANGEVILLE AREAS. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP LATER THIS EVENING...AND WILL CONTINUE THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 251234 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 534 AM MST MON DEC 25 2006 IDZ007-008-251345- /O.CAN.KMSO.WI.Y.0031.000000T0000Z-061225T1500Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 434 AM PST MON DEC 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. STRONG SOUTH WINDS HAVE NOT DEVELOPED THIS MORNING. SOME LOCALIZED WIND UP TO 20 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED IN THE LOWER HELLS CANYON THROUGH MID MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 24, 2:30 AM PST, 36 minutes earlier.
Area forecast discussion, Dec 24, 2:30 AM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
330 AM MST SUN DEC 24 2006
.DISCUSSION...SCATTERED SNOW SHOWERS CONTINUE ACROSS PARTS OF WEST
CENTRAL MONTANA THIS MORNING. THESE SHOWERS SHOULD BEGIN TO
DISSIPATE AS A RIDGE OF HIGH PRESSURE BUILDS THIS MORNING. THIS
RIDGE WILL NOT LAST LONG AS ANOTHER WEATHER DISTURBANCE WILL
APPROACH THE REGION THIS EVENING. THE BRUNT OF THIS STORM WILL
ENTER THE NORTHERN ROCKIES LATE TONIGHT. A VERY STRONG 120 KNOT
WESTERLY JET WILL HELP TO PROVIDE VERY GOOD OROGRAPHICS THROUGH
MONDAY NIGHT. MODERATE TO HEAVY SNOWS ABOVE 4500 FEET IS
POSSIBLE...ESPECIALLY ON WEST FACING SLOPES...CHRISTMAS DAY AND
NIGHT.
THE STRONG UPPER WINDS AND INSTABILITY WILL BRING DOWNSLOPING TO
THE WEST CENTRAL MONTANA VALLEYS...INHIBITING PRECIPITATION AMOUNTS. THE
SLIGHTLY WARMER TEMPERATURES ON MONDAY WILL BRING A MIX OF RAIN
AND SNOW...TURNING TO ALL SNOW AFTER FRONTAL PASSAGE MONDAY NIGHT.
SOUTH WINDS AHEAD OF THIS FRONT WILL INCREASE IN THE CAMAS PRAIRIE
AND LOWER HELLS CANYON THIS EVENING AND OVERNIGHT AS PRESSURE
GRADIENTS INCREASE. WIND GUSTS OVER 40 MPH ARE EXPECTED SO A WIND
ADVISORY WILL BE ISSUED FOR THIS AREA.
BY TUESDAY MORNING...WEAK AND SHORT LIVED HIGH PRESSURE WILL
BUILD ONCE AGAIN. HOWEVER...INSTABILITY UNDER THE WEAK RIDGE AND
LINGERING MOISTURE WILL ALLOW THE CONTINUATION OF LIGHT OROGRAPHIC
SNOW SHOWERS. YET ANOTHER PACIFIC SYSTEM IS EXPECTED FOR WEDNESDAY
AS ENERGETIC WESTERLY FLOW CONTINUES. THIS STORM SYSTEM WILL BRING
ANOTHER ROUND OF MOUNTAIN SNOW TO WESTERN MONTANA AND CENTRAL
IDAHO THROUGH THURSDAY MORNING.
BEYOND THURSDAY FORECAST CLARITY AND CONFIDENCE BECOME EQUALLY
MURKY. THUS I HAVE CONTINUED THE TREND OF A CLIMATOLOGICAL
FORECAST THROUGH THE END OF NEXT WEEK. LONG RANGE MODELS (GFS AND
ECMWF) SUGGEST A STRONGER...MORE AMPLIFIED RIDGE BUILDING OVER
THE AREA THURSDAY INTO FRIDAY. HOWEVER I BELIEVE THESE SOLUTIONS
TO BE A LITTLE TO AMPLIFIED. AS SUCH I HAVE PLACED MORE CONFIDENCE IN
THE 12Z NCEP ENSEMBLE MEAN AND 12Z CANADIAN MODEL FORECASTS WHICH
SHOW A LESS AMPLIFIED RIDGE. THE IDEA OF LESS AMPLIFIED AND MORE
PASSIVE RIDGING ALSO SEEM TO BE SUPPORTED BY DECREASING TROPICAL
ACTIVITY IN THE EQUATORIAL PACIFIC AND CONTINUED TROPICAL
CONVECTION WITHIN THE INDIAN OCEAN AND THROUGHOUT INDONESIA.
&&
.AVIATION...ISOLATED SNOW SHOWERS COULD QUICKLY REDUCE
VISIBILITIES AND OBSCURE MOUNTAINS EARLY THIS MORNING. SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT
ABOVE 4500 FEET FOR BITTERROOT/SAPPHIRE MOUNTAINS-
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-WEST
GLACIER REGION.
ID...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY FOR
LOWER HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE
REGION.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT
ABOVE 4500 FEET FOR NORTHERN CLEARWATER MOUNTAINS-SOUTHERN
CLEARWATER MOUNTAINS.
&&
SHORT TERM...RPN
LONG TERM....RPN
AVIATION...RPNHazardous weather outlook, Dec 23, 8:35 PM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 935 PM MST SAT DEC 23 2006 IDZ006-009-010-MTZ006-241200- SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- 935 PM MST SAT DEC 23 2006 /835 PM PST SAT DEC 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT SNOW...MODERATE AT TIMES WILL CONTINUE THROUGH THE OVERNIGHT HOURS. A SNOW ADVISORY IS IN EFFECT. SEE WINTER WEATHER STATEMENT GTFWSWMSO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER QUICK HITTING SYSTEM WILL PUSH THROUGH MONDAY INTO EARLY TUESDAY. THIS SYSTEM LOOKS LIKE PRIMARILY A MOUNTAIN SNOW PRODUCER. ANOTHER STORM IS EXPECTED TO ARRIVE WEDNESDAY INTO EARLY THURSDAY. THE AIRMASS WITH THIS SYSTEM WILL BE UNSTABLE PROVIDING THE POSSIBILITY OF MODERATE TO LOCALLY HEAVY MOUNTAIN SNOWS. TRAVEL THROUGH THE MOUNTAINS MAY BE HAZARDOUS IN THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-241200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 835 PM PST SAT DEC 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT SCATTERED SNOW WITH RAIN IN THE LOWER ELEVATIONS WILL TAPER OFF AFTER MIDNIGHT. SOUTH WINDS OVER THE CAMAS PRAIRIE WILL BE GUSTY THIS EVENING SHIFTING WEST AND DIMINISHING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER PACIFIC WEATHER SYSTEM WILL APPROACH THE AREA LATE SUNDAY. GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP SUNDAY NIGHT INTO EARLY MONDAY WITH GUSTS OF 45 TO 50 MPH POSSIBLE. SNOW AND LOWER VALLEY RAIN WILL ACCOMPANY THE SYSTEM AS IS PASSES CHRISTMAS DAY. ANOTHER STORM IS EXPECTED TO ARRIVE WEDNESDAY INTO EARLY THURSDAY. THE AIRMASS WITH THIS SYSTEM WILL BE UNSTABLE PROVIDING THE POSSIBILITY OF MODERATE TO LOCALLY HEAVY MOUNTAIN SNOWS. TRAVEL THROUGH THE MOUNTAINS MAY BE HAZARDOUS IN THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-MTZ001>004-043-241200- NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION- 935 PM MST SAT DEC 23 2006 /835 PM PST SAT DEC 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS WILL BECOME ISOLATED AND DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER PACIFIC WEATHER SYSTEM WILL ENTER THE AREA SUNDAY NIGHT WITH SNOW BECOMING LIGHT TO MODERATE...ESPECIALLY OVER THE MOUNTAINS MONDAY MORNING BEFORE TAPERING OFF MONDAY EVENING. TRAVEL MAY BE HAZARDOUS AT TIMES OVER THE MOUNTAIN PASSES EARLY MONDAY. ANOTHER STORM IS EXPECTED TO ARRIVE WEDNESDAY INTO EARLY THURSDAY. THE AIRMASS WITH THIS SYSTEM WILL BE UNSTABLE PROVIDING THE POSSIBILITY OF MODERATE TO LOCALLY HEAVY MOUNTAIN SNOWS. TRAVEL THROUGH THE MOUNTAINS MAY BE HAZARDOUS IN THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:13 AM PST | Winter Storm Watch | MSO | Clearwater, Idaho | 11 hr |
| Dec 24, 1:55 PM PST | Snow and Blowing Snow Advisory | MSO | Lemhi | 21 hr |
| Dec 24, 1:55 PM PST | Winter Storm Warning | MSO | Clearwater, Idaho, Lemhi | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.